MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 36IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 36IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121936058
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Difficult to Open or Remove Packaging Material (2922); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the pinnacle neutral liner appears to have had the inner packaging corner sealed within the outer packaging.This meant that when the packet was opened the second layer was also partially torn at the same time.The staff were still happy to use the liner as they determined it was still sterile so there was no delay to the surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, the pinnacle neutral liner appears to have had the inner packaging corner sealed within the outer packaging.This meant that when the packet was opened the second layer was also partially torn at the same time.The staff were still happy to use the liner as they determined it was still sterile so there was no delay to the surgery.The product was not returned to medtech orthopaedics.However, photos were provided for review.The photos were forwarded to medtech orthopaedics cork site for a manufacturing investigation.Review of the photographic evidence that the inner tyvek lid of the pinn mar neut 36idx58od was delaminated.The observed condition of the lid could suggest that the package was difficult to open.However, there is no expected impact on the sterility of unit, or the integrity of sterile barrier based on the provided evidence.Based on the provided information retrieved form the manufacturing investigation, the observed condition for the packaged cannot be trace to a manufacturing issue and no action is required.The allegation regarding the inner tyvek lid being sealed within the outer blister seal cannot be confirmed as the unit was not returned to the manufacturing site.A manufacturing record evaluation was performed for the finished device [121936058 / 4182461] and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar neut 36idx58od would contribute to the reported difficulty to open the package.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121936058 / 4182461] and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device [121936058 / 4182461] and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINN MAR NEUT 36IDX58OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19103970
Report Number1818910-2024-08270
Device Sequence Number12598691
Product Code LPH
UDI-Device Identifier10603295014478
UDI-Public10603295014478
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K010171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121936058
Device Lot Number4182461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown